Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 10, 2002, 9:57 PM MDT for Logan County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2002, 9:57 PM MDT (03:57 UTC)
- Expired
- May 10, 2002, 11:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 125 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2313 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 110357 SVRDEN COC075-110500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 957 PM MDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 1100 PM MDT * AT 957 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF PAWNEE PASS...OR ABOUT 17 MILES WEST OF STERLING...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...NORTH STERLING RESERVOIR...PAWNEE PASS...PEETZ AND WESTPLAINS. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4076 10357 4055 10358 4099 10277 4100 10344 GARD...WFO BOULDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:45 PM MDT, 8 hours 12 minutes earlier.
Area forecast discussion, May 10, 1:45 PM MDT, 8 hours 12 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 145 PM MDT FRI MAY 10 2002 SHORT TERM DISCUSSION: WATER VAPOR PICTURES SHOWING LEADING WAVE/JET MAX ACROSS SRN UT ATTM AND EXPECTED TO MOVE ACROSS NRN CWA TNT. SURFACE PRESSURE FALLS NOW SHOWING UP EAST OF MTNS WITH SURFACE LOW DEVELOPING ACROSS SERN CO. HEALTHLY SERLY LOW LVL FLOW ACROSS THE EASTERN PLAINS WITH LOW LVL MSTR STARTING TO CREEP UPWARD. STILL 40S/LOWER 50 DEWPOINT AIR STILL ACROSS SRN KS/OK/NRN TX...BUT WITH GOOD SE WINDS THIS HIR DEWPOINT AIR STILL EXPECTED TO ADVECT INTO FAR NERN CO LATER TNT. A PRETTY STRONG CAP STILL IN PLACE OVER THE PLAINS AND WILL BE HARD TO BREAK. WITH JET DYNAMICS COMING ACROSS TNT...SOME ISOLD ELEVATED CONVECTION STILL POSSIBLE...ESP OVER FAR NERN CO ZONES. STILL LOOKS LIKE MESO-ETA DOING BEST AT LOW LVLS WITH EARLIER FRONT ARRIVAL BETWEEN 06-12Z OVER EASTERN CO DUE TO CONVECTION NORTH OF US ACROSS SRN WY/NE. STRATUS/SOME FOG ALSO LIKELY TO DEVELOP. NOT MUCH PRECIP EXPECTED OVER THE PLAINS ON SAT WITH RATHER COOL...STABLE AIRMASS PRESENT. ACROSS THE MTNS/FOOTHILLS...CONVECTION WILL DEVELOP AS TROF APPROACHES AND PRETTY RESPECTABLE UPWARD FORCING COMES ACROSS BY LATER SAT AFTN. BEST SHOT OF PRECIP OVER LOWER ELEVATIONS SAT NITE/EARLY SUN AS BEST DYNAMICS COMES ACROSS THE STATE. LOOKS LIKE IMPROVING CONDITIONS LATER SAT AS TROF AXIS PUSHES EAST OF DISTRICT BY AFTN. PREV FCST STILL LOOKS PRETTY REASONABLE AND WONT MAKE MANY CHANGES. LONG TERM DISCUSSION: FOR MON/TUE...UPR LVL RIDGE BUILDS INTO THE REGION WITH DRY AND WARMER CONDITIONS RETURNING. FOR THE REST OF THE WEEK...RATHER LARGE DISCREPENCIES IN THE HANDLING OF THE NEXT WAVE COMING INTO THE PAC NW. MRF IS QUITE PROGRESSIVE(EVEN MORE SO THAN PREV RUN) WHICH WOULD MEAN A SHOT OF PRECIP ACROSS THE AREA ON WED/THU. HOWEVER...REST OF THE INTERNATIONAL MODELS SHOW A VARIETY OF SOLUTIONS WITH THE AMPLITUDE/TIMING OF TROF...WITH THE EUROPEAN SOLUTION THE LEAST PROGRESSIVE WITH A RIDGE REMAINING OVER THE CENTRAL U.S. WITH THIS MUCH UNCERTAINTY...WILL LEAVE ALL OF NEXT WEEK DRY FOR NOW WHICH LOOKED MARGINAL ANYWAY FOR PRECIP. ENTREKIN .DEN...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.